MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Hyperextension (4523); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A2: year of birth - (b)(6).G2: foreign - denmark.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial knee arthroplasty.Subsequently, x-rays show a broken hinge.It is unknown when it broke.There has been no revision reported to date.Attempts have been made and no further information has been provided.
 
Event or Problem Description
It was reported that the patient underwent an initial knee surgery.Subsequently, the patient was revised approximately 2 years post implantation due to pain, swelling, hyper-extension, and clicking noise.During the revision, fracture of the hinge mechanism, wear of the femoral component and metallosis were noted.The patient underwent exchange of the femoral component and liner without complication.The initial tibial component and patella remained implanted.It was reported no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 00588006014 - 14mm height size f articular surface with hinge post extension - 63492976.00598801016 - 16mm diameter 100mm length straight stem extension - 64196723.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
The initial report should be voided.Upon investigation of this reported event, it was determined that it was previously reported under 0001822565-2021-01326.

Brand Name
RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17867688
Report Number0001822565-2023-02718
Device Sequence Number7041947
Product Code KRO
UDI-Device Identifier00889024199170
UDI-Public(01)00889024199170(17)220731(10)63556176
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number00588001602
Device Lot Number63556176
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/17/2023
01/16/2024
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/02/2023
01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight95 KG